Alert archive / California / Wind Advisories in 2011
Wind Advisory 18, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 6, 2011, 2:15 AM PDT. It took effect at Apr 7, 2011, 1:00 AM PDT. It was in force for 76 min.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 2:15 AM PDT (09:15 UTC)
- In effect from
- Apr 7, 2011, 1:00 AM PDT
- Expired
- Apr 7, 2011, 2:16 AM PDT
- In force
- 76 min
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS76 KHNX 060915 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 215 AM PDT WED APR 6 2011 ...WINTER-LIKE STORM WILL BRING GUSTY WINDS TO THE KERN COUNTY MOUNTAINS AND DESERTS... .A WINTER-LIKE STORM WILL MOVE INTO THE CENTRAL CALIFORNIA INTERIOR TONIGHT. WINDS OVER THE KERN COUNTY MOUNTAINS AND DESERTS WILL INCREASE AHEAD OF THE STORM...AND CONTINUE THROUGH THURSDAY. CAZ095-098-099-062100- /O.NEW.KHNX.WI.Y.0018.110407T0800Z-110408T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 215 AM PDT WED APR 6 2011 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 PM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH. GUSTS TO AROUND 60 MPH OVER THE RIDGES AND THROUGH AND BELOW FAVORED PASSES AND CANYONS. * TIMING: WINDS WILL INCREASE OVERNIGHT. THE STRONGEST WINDS WILL BE FROM LATE MORNING THURSDAY THROUGH THE AFTERNOON. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. VISIBILITIES MAY BE REDUCED IN AREAS OF BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
2 follow-up statements
198 WWUS76 KHNX 062139 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 239 PM PDT WED APR 6 2011 ...A STRONG LATE WINTER STORM WILL BRING STRONG WINDS TO THE KERN COUNTY MOUNTAINS AND DESERTS TONIGHT THROUGH THURSDAY... CAZ095-098-099-070945- /O.EXT.KHNX.WI.Y.0018.110407T0800Z-110408T0500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 239 PM PDT WED APR 6 2011 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 10 PM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 10 PM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ON THURSDAY WITH GUSTS TO 60 MPH...MAINLY THROUGH AND BELOW THE WIND FAVORED PASSES AND CANYONS OF KERN COUNTY...SUCH AS TEHACHAPI AND WALKER PASS AND NEAR THE TOWN OF MOJAVE. * TIMING: WINDS WILL INCREASE THIS EVENING. THE STRONGEST WINDS ARE EXPECTED FROM 5 AM TO 5 PM THURSDAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. VISIBILITIES MAY BE REDUCED IN BLOWING DUST AND SAND. IMPACT TRAVEL CORRIDORS INCLUDE HIGHWAY 58 OVER TEHACHAPI PASS AND HIGHWAY 14 BELOW THE TEHACHAPI MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB WEATHER.GOV/HANFORD
495 WWUS76 KHNX 070916 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 216 AM PDT THU APR 7 2011 ...A STRONG LATE WINTER STORM WILL BRING STRONG WINDS TO THE KERN COUNTY MOUNTAINS AND DESERTS TODAY... CAZ095-098-099-071800- /O.CAN.KHNX.WI.Y.0018.000000T0000Z-110408T0500Z/ /O.NEW.KHNX.WI.Y.0019.110407T1300Z-110408T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 216 AM PDT THU APR 7 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST WINDS WILL INCREASE THIS MORNING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EARLY THIS EVENING WITH GUSTS TO 60 MPH...MAINLY THROUGH AND BELOW THE WIND FAVORED PASSES AND CANYONS OF KERN COUNTY...SUCH AS TEHACHAPI AND WALKER PASS AND NEAR THE TOWN OF MOJAVE. * TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED FROM 11 AM TO 8 PM TODAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. VISIBILITIES MAY BE REDUCED IN BLOWING DUST AND SAND. IMPACT TRAVEL CORRIDORS INCLUDE HIGHWAY 58 OVER TEHACHAPI PASS AND HIGHWAY 14 BELOW THE TEHACHAPI MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 5, 9:41 PM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 5, 9:41 PM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 941 PM PDT TUE APR 5 2011 .SYNOPSIS... SLIGHT COOLING CAN BE EXPECTED ON WEDNESDAY AS AN AREA OF LOW PRESSURE BRINGS SOME HIGH CLOUDS TO THE REGION. A MUCH COLDER SYSTEM WILL MOVE OVER THE AREA THURSDAY AND FRIDAY...BRINGING SHOWERS AND SNOW LEVELS AS LOW AS 3000 FEET. THUNDERSTORMS ARE POSSIBLE FRIDAY AS THE UPPER LEVEL LOW MOVES OVER THE REGION. EXCEPT FOR MOUNTAIN SHOWERS ON SATURDAY...DRY CONDITIONS WILL RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE WEST COAST. && .DISCUSSION...WARM SIDE OF RIDGE TODAY PUSHED MAX TEMPS IN THE SAN JOAQUIN VALLEY INTO THE UPPER 70S TO LOWER 80S...AROUND 10 DEGREES ABOVE CLIMO. WEAK SHORT WAVE TROUGH MOVING THROUGH TONIGHT WILL BRING SOME COOLING WEDNESDAY BUT HIGHS ARE STILL EXPECTED TO BE A FEW DEGREES ABOVE CLIMO. MUCH COOLER WEATHER ARRIVES THURS-FRI ALONG WITH SOME LIGHT TO MODERATE PRECIP. INCREASING ONSHORE FLOW WILL PROVIDE BREEZY TO LOCALLY GUSTY CONDITIONS WEDNESDAY. THEN GRADIENTS TOP OUT ON THURSDAY FOR GUSTS POSSIBLY REACHING ADVISORY LEVELS IN THE KERN COUNTY MOUNTAINS AND DESERT. && .PREV DISCUSSION... /ISSUED 312 PM PDT TUE APR 5 2011/ DISCUSSION... OTHER THAN A FEW HIGH CLOUDS AT TIMES...SKIES REMAINED MOSTLY CLEAR OVER THE DISTRICT THIS AFTERNOON. TEMPERATURES WERE CLIMBING INTO THE UPPER 70S TO LOWER 80S BY 3PM OVER THE LOWER ELEVATIONS OF THE CENTRAL VALLEY AND KERN COUNTY DESERTS. ALTHOUGH TEMPERATURES WILL BEGIN TO COOL AS THE UPPER RIDGE WEAKENS...READINGS WILL REMAIN MILD THROUGH WED WITH DRY WEATHER PERSISTING. A MAJOR CHANGE IN THE WEATHER PATTERN WILL TAKE PLACE ONCE AGAIN DURING THE END OF THE WEEK AS A DEEPENING TROUGH OF LOW PRESSURE MOVES SOUTHEAST OUT OF THE GULF OF ALASKA AND BECOMES POSITIONED OVER THE WEST COAST THU AND FRI. THIS SYSTEM WILL INCREASE THE PROBABILITY OF PRECIP OVER THE DISTRICT WED NIGHT...ESPECIALLY NORTHERN PORTIONS OF THE SIERRA NEVADA ...BECOMING LIKELY OVER MUCH OF THE AREA BY THU AFTERNOON. MUCH COLDER AIR ASSOCIATED WITH THIS SYSTEM WILL LOWER SNOW LEVELS TO AROUND 2500 FEET IN THE NORTH TO 3500 FEET IN THE SOUTH THU NIGHT/FRI MORNING. SNOW IS EXPECTED INTO THE HIGHER SIERRA NEVADA FOOTHILL REGIONS WITH A CHANCE OF SNOW OCCURRING ON THE GRAPEVINE IN THE SOUTH BY FRI. PRECIP AMOUNTS WILL LIKELY REMAIN LIGHT AS GFS PW/S REMAINING MOSTLY BELOW 2/3RDS OF AN INCH IN THE COLDER AIR DURING THE END OF THE WEEK. MODELS ARE NOT QUITE AS UNSTABLE AS EARLIER MODEL RUNS WITH LI/S MOSTLY POSITIVE THROUGH THE END OF THE WEEK. THERE IS A BRIEF PERIOD WHEN LI/S ON THE GFS RUN DROP TO -1 TO -2 FRIDAY AFTERNOON WHEN THE GREATEST THREAT OF TSTORMS WILL OCCUR OVER NORTHERN PORTIONS OF THE CENTRAL VALLEY. CAPE IS ALSO LIMITED AT 100-200 J/KG FRI. STRONGEST INSTABILITY IS EXPECTED TO REMAIN OFF THE CENTRAL COAST. THE GFS BUILDS AN UPPER-LEVEL RIDGE INTO CALIFORNIA AND THE PACIFIC NORTHWEST SATURDAY...WITH THE ECMWF ABOUT 12 HOURS SLOWER. BOTH MODELS START DROPPING ANOTHER TROUGH OUT OF THE GULF OF ALASKA LATE SUNDAY AND MONDAY WITH A RENEWED CHANCE OF PRECIP ACROSS MAINLY NORTHERN PORTIONS OF THE DISTRICT MONDAY. MODELS ARE IN FAIRLY GOOD AGREEMENT IN RAPIDLY SHIFTING THIS SYSTEM EAST WITH RIDGING OVER THE WEST COAST AND RETURN TO DRY WEATHER TUE. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THROUGH 06Z THURSDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DCH/GREISS AVN/FW...JEB SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 5, 3:07 AM PDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 307 AM PDT TUE APR 5 2011 CAZ089>099-061200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 307 AM PDT TUE APR 5 2011 ...COLD WINTER-LIKE WEATHER FOR LATER HALF OF THE WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD LOW PRESSURE AREA WILL DEVELOP OVER THE PACIFIC NORTHWEST WEDNESDAY...AND MOVE SOUTH INTO CALIFORNIA THURSDAY. THE ASSOCIATED COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION THURSDAY BRINGING A CHANCE OF SHOWERS ALONG WITH MUCH COOLER AND BREEZY CONDITIONS. BEHIND THE FRONT...THE COLD UPPER LEVEL LOW PRESSURE AREA WILL RESIDE OVER CENTRAL CALIFORNIA THURSDAY NIGHT AND FRIDAY...WITH SCATTERED SHOWERS POSSIBLE OVER ALL OF THE REGION. THIS STORM WILL NOT BE A VERY WET STORM AS MOISTURE IS VERY LIMITED...AND PRECIPITATION TOTALS WILL RANGE FROM A FEW HUNDREDTHS TO A FEW TENTHS OF AN INCH...AND MAINLY IN THE MOUNTAINS. A FEW THUNDERSTORMS ARE POSSIBLE FRIDAY IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS...AND THE KERN COUNTY MOUNTAINS AND HIGH DESERTS. SOME OF THE SHOWERS OR THUNDERSTORMS COULD CONTAIN SMALL ACCUMULATING HAIL AS THEY WILL BE RATHER SLOW MOVING. SNOW LEVELS WILL DROP SHARPLY THURSDAY...STARTING OUT ABOVE 7000 FEET EARLY THURSDAY LOWERING TO 3000 TO 4000 FEET BY THURSDAY EVENING. HOWEVER...SNOWFALL FRIDAY COULD OCCUR AS LOW AS 2000 FEET IN HEAVIER SHOWERS OR THUNDERSTORMS. WHILE A MAJOR WINTER STORM IS NOT EXPECTED...IF YOU HAVE TRAVEL PLANS OVER THE GRAPEVINE OR TEHACHAPI PASS THURSDAY NIGHT THROUGH FRIDAY NIGHT...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE DEPARTING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN THE SAN JOAQUIN VALLEY FRIDAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:15 AM PDT | Winter Weather Advisory | HNX | 45 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.